Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 60, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 26, 2003, 2:39 AM CDT for Vilas County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 2:39 AM CDT (07:39 UTC)
- Expired
- Aug 26, 2003, 3:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Vilas County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 260739
SVRGRB
WIC125-260815-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
239 AM CDT TUE AUG 26 2003
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VILAS COUNTY IN WISCONSIN
* UNTIL 315 AM CDT
* AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE LINE
WAS LOCATED FROM EXTREME WEST CENTRAL IRON COUNTY TO SOUTH CENTRAL
VILAS COUNTY. THE LINE WAS MOVING SOUTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
CONOVER AROUND 240 AM
PHELPS AROUND 245 AM
IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
LAT...LON 4637 8897 4614 8929 4596 8968 4591 8909
4612 8896 4614 8820
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:00 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 25, 9:00 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT MON AUG 25 2003 UPDATED FORECAST TO DROP MENTION OF SEVERE THUNDERSTORMS TONIGHT. 18UTC ETA AND 00UTC RUC SHOW IMPLIED LIFT ASSOCIATED WITH 300MB JET LEAVING THE AREA AND BEST LOW LEVEL DYNAMICS ARE TO THE SOUTH NEAR THE WARM FRONT AND OUT WEST ALONG THE APPROACHING COLD FRONT. THE LOSS OF SURFACE HEATING AND THE BETTER JET DYNAMICS SHOULD KEEP ALL OR MOST THUNDERSTORMS IN OUR AREA BELOW SEVERE LIMITS. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 25, 11:40 PM CDT, 2 hours 59 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION AND A COLD FRONT APPROACHES FROM THE WEST. SEVERE THUNDERSTORMS ARE NOT LIKELY. IF ANY DID OCCUR...THE MAIN THREAT WOULD BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL CONTINUE DROPPING SOUTH OVER WISCONSIN ON TUESDAY. WITH UNSTABLE AIR LINGERING OVER THE SOUTHEAST HALF OF WISCONSIN...A SLIGHT RISK OF SEVERE STORMS REMAINS FOR AREAS SOUTH OF A LINE FROM STEVENS POINT TO GREEN BAY. ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT. MORE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT. RDM WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:17 AM CDT | Special Marine Warning | GRB | 118 min | |
| Aug 26, 4:17 AM CDT | Special Marine Warning | GRB | 118 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.